help with a nursing diagnosisRegister Today!
This is a discussion on help with a nursing diagnosis in Nursing Student Assistance, part of Nursing Student ... I am currently taking a health assessment class. My professor gave us a description of a patient...by SNPC22 May 7, '12I am currently taking a health assessment class. My professor gave us a description of a patient situation and we have to pick which 2 assessments we would do, and also make a nursing diagnosis for each. The problem is that I don't have very much information for this situation, so it is making it difficult to come up with a good nursing diagnosis. My patient situation is:
"P.S. has been transferred to a cardiac step-down unit. She has been complaining of nausea and vomiting since her physician changed her medications. After reporting her symptoms to the physician, who adjusted her mediations, the nurse begins a health interview. P.S. indicates that she and her husband each have 2 or 3 martinis each evening."
I decided that in this situation I would do a cardiac assessment because she is going to a cardiac step-down unit, and an abdominal assessement because of the nausea and vomiting. I have a few ideas for a nursing diagnosis, but wanted to get some input on them.
1. Imbalanced nutrition R/T a change in medication AEB N/V.
2. Risk for anxiety R/T possible detox and transferring units.
Anyone have any ideas??
Print and share with friends and family.
Compliments of allnurses.com.
http://allnurses.com/showthread.php?t=707154©2013 allnurses.com INC. All Rights Reserved.
- 326 Views
- May 7, '12 by Ashley, PICU RN1. Simply having nausea/vomiting is not enough to indicate imbalanced nutrition. You need to have something more- such as recent weight loss, wasted appearance, low BMI, or lab values that back it up. There's a more important component to consider other than the nutrition effects of having N/V. However, there are some other diagnoses related to the function of the GI system that would be more appropriate.
2. This is a possibility, yes. I'm not sure that 2-3 drinks per day is going to send your patient into withdrawal, though. Anxiety is always a possibility in hospitalized patients.
The big clue here is that little P.S. That you added. The patient has two to three alcoholic drinks per night. Now, you're thinking that alcohol = detox, but that's not really likely. Here's a few clues to get you pointed in the right direction.
1. The patient reports drinking 2-3 alcoholic drinks per day
2. The N/V started AFTER her medications were changed
3. What do you know about the possible interactions between clues 1 and 2?